Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 169, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 25, 2000, 3:37 AM CDT for Marion County, Kansas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 25, 2000, 3:37 AM CDT (08:37 UTC)
- Expired
- Jul 25, 2000, 4:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marion County, KS
The radar
The Wichita radar (KICT), 83 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:15 AM CDT | Thunderstorm Wind 52 E | Marion, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -397 J/kg
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
187 WUUS53 KICT 250837 SVRICT KSC115-250930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 337 AM CDT TUE JUL 25 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 430 AM CDT. * AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF MARION...OR ABOUT 35 MILES EAST OF MCPHERSON...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR MARION AROUND 345 AM CDT... NEAR FLORENCE AROUND 420 AM CDT... 9 MILES NORTH OF BURNS AROUND 430 AM CDT... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS... VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING... STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR MARION COUNTY UNTIL 430 AM CDT. LAT...LON 3845 9704 3809 9706 3809 9684 3839 9682 HOWERTON NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:15 AM CDT, 22 minutes earlier.
Area forecast discussion, Jul 25, 3:15 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 315 AM CDT TUE JUL 25 2000 NW FLOW PERSISTS AND FOCUS WILL REMAIN ON STORM CHCS AND MAX TEMPS. LATEST WATER VAPOR IMAGERY SHOWS STRONG UPPER LOW ACROSS ND WITH MID LEVEL TROUGH EXTENDING SOUTH THROUGH THE CENTRAL PLAINS. MEANWHILE...UPPER RIDGE CHARACTERIZED BY ABUNDANT SUBTROPICAL MOISTURE IS NOW MAKING SOME SLIGHT PROGRESS EAST INTO THE HIGH PLAINS THIS MORNING. THIS SHOULD KEEP THE MID LEVEL TROUGH PROGRESSIVE ACROSS KS/NEB ALLOWING FOR PTCLDY SKIES AFTER WHATEVER DEVELOPS AND AFFECTS THE CWA THIS MORNING. MEANWHILE...THE 850 THETAE RIDGE EXTENDS NORTH/SOUTH ACROSS KS WITH 35KT LLJ SHOULD DRAW STORMS SOUTH THIS MORNING...AND IMPRESSIVE 850/700 VEERING/WAA SHOULD ALSO ALLOW THE STORMS TO PERSIST IN SOME FORM OR ANOTHER INTO SUNRISE. FOR TODAY...AFTER A ROUND OF SCATTERED STORMS THIS A.M. SHOULD SEE PTCLDY SKIES AND MAX TEMPS AROUND YESTERDAY/S. NGM MOS APPEARS REASONABLE AND WILL GENERALLY FOLLOW THROUGH THE 48 HOUR PERIOD. TONIGHT...ALTHOUGH ANY SFC/850 BOUNDARIES WILL REMAIN NORTH OF AREA...THE ORIENTATION OF TH 850 THETAE AXIS ACROSS NEBRASKA AND THE LOW LEVEL UPSLOPE FLOW WOULD ARGUE FOR STORMS TO FIRE ACROSS WESTERN NEB AND TRAVEL ESE BEFORE DIVING SOUTH INTO KS TONIGHT. WILL KEEP STORMS CHANCES GOING ALL AREAS OVERNIGHT. WEDS...OVERALL REGIME PERSISTS AND WILL CONTINUE A SLIGHT CHC WORDING WITH CURRENT FCST AND NGM GUIDANCE TEMPS LOOKING GOOD. NO CHANGES WEDS NIGHT WITH MORE STORMS POSSIBLE. EXTENDED...NORTHWEST FLOW PERSISTS WITH SOME VARIATION IN THE LONGWAVE DETAILS BUT WILL NOT CHANGE THE GOING FCST FROM THURSDAY AND BEYOND WITH A CHANCE FOR STORMS EACH DAY UNTIL THERE IS SOME GREATER SHIFT IN THE LONGWAVE PATTERN. FCSTID = 11 ICT 88 67 89 70 / 30 30 20 30 HUT 88 67 90 69 / 20 30 20 30 EWK 88 68 90 70 / 30 30 20 30 EQA 88 68 89 69 / 30 30 20 30 WLD 88 67 89 68 / 30 30 20 30 RSL 87 66 90 68 / 30 30 20 30 GBD 87 67 90 68 / 30 30 20 30 SLN 88 67 91 68 / 40 30 20 30 MPR 88 67 90 68 / 30 30 20 30 CFV 86 65 87 6%8 / 20 20 20 20 CNU 85 65 87 68 / 20 20 20 20 K88 85 66 87 68 / 20 20 20 20 .ICT...NONE.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:53 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 67 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.